MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928851
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Investigation conclusion: a complaint lot history check was performed on lot # 0083457 for needle hub separates.This is the 1st related complaint for needle hub separates on lot # 0083457.A review of the device history record was completed for batch #0083457.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.
 
Event or Problem Description
It was reported that syringe 0.5ml 29ga 1/2in 10bag 500 pl/wg experienced hub separation from the device.The following information was provided by the initial reporter: material no.928851, batch no.0083457.Good afternoon, i've been taking insulin via syringes for over 38 years so i've used various brands of syringes.Recently, my last box contained numerous damaged syringes that were unusable and had to be thrown out.Most damaged ones were bent at the tip and loose to the extent they were practically falling off as soon as i took the cap off.I have one that i saved that literally ripped the entire needle with plastic off as soon as i removed the cap.The needles themselves are comfortable, which is why i've been using them for years but the quality is getting consistently bad.With medical costs rising, this is simply unacceptable to pay for something that has to be thrown out.Especially when insurance bases refills on a specific number of syringes per day.They do not take into account that the actual product might have to be thrown out and was not used due to poor quality.

Brand Name
SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11829463
Report Number1911916-2021-00446
Device Sequence Number19104034
Product Code FMF
UDI-Device Identifier00311917014890
UDI-Public00311917014890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Model Number928851
Device Catalogue Number928851
Device Lot Number0083457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1